Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

September 21, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Sep 21, 2012, 5:51 PM EDT for Collier County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2012, 5:51 PM EDT (21:51 UTC)
Expired
Sep 21, 2012, 6:15 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS82 KMFL 212151
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI SEP 21 2012

FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
551 PM EDT FRI SEP 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN 
COLLIER COUNTY...FOR GUSTY WINDS OF 35 TO 45 MPH...

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
  TO DETECT A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING 
  FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO MARCO ISLAND...
  MOVING WEST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  GOLDEN GATE...
  SOUTH NAPLES...
  MARCO ISLAND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE BRIEF BUT TORRENTIAL RAINS, SHARPLY
REDUCING VISIBILITY, AND GUSTY WINDS OF 35 TO 45 MPH. 

LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
      2583 8153 2589 8155 2589 8159 2590 8165
      2589 8169 2587 8166 2584 8168 2591 8174
      2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 21, 2:42 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 21, 2:42 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT FRI SEP 21 2012

.SHORT TERM...(TONIGHT-SUNDAY NIGHT)
THE LATEST RUC13 400 MB ANALYSIS AND WATER VAPOR LOOP SHOWED THE
LOCAL AREA UNDER MOIST SOUTHWEST UPPER FLOW AHEAD OF A LARGE SCALE
UPPER TROUGH CENTERED OVER MUCH OF THE COUNTRY. SEVERAL WEAK
PIECES OF ENERGY TRANSLATING NORTHEAST OVER THE STATE WITHIN THIS
SW UPPER FLOW COMBINED WITH THE OLD FRONTAL BOUNDARY AT THE
SURFACE THAT IS FORECAST TO SLOWLY SHIFT SOUTH INTO THE LOCAL AREA
THIS WEEKEND WILL KEEP THE RAIN CHANCES IN THE FORECAST. FOR THIS
EVENING...THE LATEST HRRR GUIDANCE INDICATES SCATTERED STORMS
SETTING UP FROM NAPLES TO THE LAKE REGION...WHICH IS VERY SIMILAR
TO YESTERDAY AFTERNOON/EVENING. ON SATURDAY...THE LATEST GFS
SOLUTION INDICATES A SURFACE WAVE DEVELOPING ALONG THIS BOUNDARY
AS A WEAK VORT MAX LIFTS NORTHEAST OVER THE AREA THROUGH THE DAY.
THIS COMBINED WITH PLENTY OF DEEP LAYER MOISTURE COULD LEAD TO AN
ENHANCED PERIOD OF RAINFALL TOMORROW ONCE AGAIN TOMORROW. IF THIS
DOES OCCUR...WEAK LOW LEVEL FLOW COULD TRANSLATE TO FLOODING
CONCERNS DEPENDING ON WHERE THE BULK OF THE ACTIVITY BECOMES
CONCENTRATED.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...WHATS LEFT OF THE PREVIOUSLY
DISCUSSED BOUNDARY OR DEEP LAYER MOISTURE AXIS IN PLACE ACROSS S FL
IS FORECAST TO SLIGHTLY SHIFT FARTHER SOUTH AS ANOTHER REINFORCING
COLD FRONT SURGES SOUTH INTO THE REGION AND THE LARGE SCALE UPPER
TROUGH BEGINS TO SHIFT EAST. THE GFS APPEARS TO BE SLIGHTLY FASTER
THAN THE ECMWF AND NAM SOLUTIONS AND BEGINS TO INTRODUCE SOME DRIER
AIR AROUND THE LAKE REGION COME SUNDAY NIGHT INTO MONDAY. 85/AG

.LONG TERM...(MONDAY-THURSDAY)
THE UPPER TROUGH BEGINS TO SHIFT SLOWLY EAST AS THE UPPER RIDGE
OVER THE ROCKIES BEGINS TO BREAK DOWN AS ANOTHER MID LEVEL TROUGH
MOVES FROM THE PACIFIC NORTHWEST INTO THE ROCKIES. SOME SLIGHT
DRYING /DECREASE MAY OCCUR INITIALLY AS DRIER AIR FILTERS IN THE
THE NW BUT THE MODELS HINT AT AN UPPER LOW DEVELOPING OVER THE
GULF AND MOVING NE ACROSS THE FLA PENINSULA IN THE LATTER PERIODS.
WILL STAY CLOSE TO EXTENDED GUIDANCE AND SEE WHAT DEVELOPS. JR

&&

.MARINE...
LIGHT EASTERLY WINDS WILL PERSIST THROUGH THE WEEKEND
WITH SEAS REMAINING AROUND NORMAL. A STALLED FRONTAL BOUNDARY
COMBINED WITH AN UPPER TROUGH OF LOW PRESSURE WILL KEEP THE
RAINFALL CHANCES ELEVATED THROUGH THE WEEKEND. WINDS AND SEAS CAN
LOCALLY BECOME HIGHER IN AND AROUND ANY HEAVY SHOWERS OR STORMS.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  83  76  84 / 50 70 60 40
FORT LAUDERDALE  75  85  74  84 / 50 70 60 40
MIAMI            75  86  74  86 / 50 70 60 40
NAPLES           75  86  75  84 / 50 50 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...84/AK
Hazardous weather outlook, Sep 21, 4:03 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EDT FRI SEP 21 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
212315-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
403 AM EDT FRI SEP 21 2012

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...
...LOCALLY HEAVY RAIN POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. FREQUENT
LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE
MAIN IMPACTS.

WIND: WIND GUSTS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON WITH
THE STRONGEST THUNDERSTORMS.

FLOODING: MINOR FLOODING IS POSSIBLE AS THE THUNDERSTORMS THAT
DEVELOP WILL BE SLOW MOVING. LOCALLY HEAVY RAINFALL, COMBINED WITH
SATURATED SOILS, MAY LEAD TO THE FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RISK OF RIP CURRENTS WILL DEVELOP THIS WEEKEND ACROSS THE EAST
COAST BEACHES AND WILL CONTINUE THROUGH EARLY NEXT WEEK.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH
FLORIDA THIS WEEKEND...WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 21, 5:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT FRI SEP 21 2012

FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
529 PM EDT FRI SEP 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF GOLDEN GATE ESTATES TO 9 MILES SOUTH OF CAPE ROMANO...
  AND MOVING NORTHWEST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  SOUTH BLOCKS GOLDEN GATE...
  GOODLAND...
  CAPE ROMANO...
  MARCO ISLAND AIRPORT...
  FIDDLERS CREEK...
  BELLE MEADE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
      2583 8153 2589 8155 2589 8159 2590 8165
      2589 8169 2587 8166 2584 8168 2591 8174
      2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166

GREGORIA
Special weather statement, Sep 21, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI SEP 21 2012

FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
551 PM EDT FRI SEP 21 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR GUSTY WINDS OF 35 TO 45 MPH...

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
  TO DETECT A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO MARCO ISLAND...
  MOVING WEST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  GOLDEN GATE...
  SOUTH NAPLES...
  MARCO ISLAND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE BRIEF BUT TORRENTIAL RAINS, SHARPLY
REDUCING VISIBILITY, AND GUSTY WINDS OF 35 TO 45 MPH.

LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
      2583 8153 2589 8155 2589 8159 2590 8165
      2589 8169 2587 8166 2584 8168 2591 8174
      2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 2:11 AM EDTSpecial Marine WarningMFL22 min
Sep 21, 5:29 PM EDTSpecial Weather StatementMFLCollier46 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.